Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A question about Isentress/Truvada
Mar 12, 2012

Hi, I just wanted a professional thought about my new HIV therapy. I started Isentress and Truvada a little over 2 months ago and I just feel really "off" I have a lot of dizziness, tiredness, balance problems almost like Im doped up, and just kinda a depressed feeling. I know many other people on the same regimen and most everyone says they have NO side effects. Have you heard of these kind of s/e with my therapy? Should I wait it out and see if it goes away? I mean, it's not a good feeling but I could live with it if I knew it would go away after being on it for awhile. Thanks for your help. Tom

Response from Dr. Young

Hello and thanks for posting.

While in general, your friends are right, the combination of Truvada (tenofovir+FTC) and Isentress (raltegravir) is usually very, very well tolerated, I do hear occasional reports of mild side effects.

Indeed, one of my previous students, Dr. Jake Gray and I published the reports of two cases of severe insomnia that developed in patients who switched to Isentress- those symptoms resolved promptly when the patients were switched back to their old medication, indicating that the medication was implicated in this unusual side effect. As I travel about and ask other doctors about their patient's experiences, I'll hear of the occasional (still rare) symptom of the types that you describe. Even the best tolerated drug can cause unwanted side effects is a minority of individuals.

If the symptoms haven't improved after two months (in my experience, many do), I'd discuss how your doing with your health care provider. It's possible that something else is the culprit, but maybe not.

Hope that helps, BY



Previous
positive?
Next
hiv poz &pregnant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement